Diarrhea

Questions/Comments about Medifast Women's Health Products.

Diarrhea

Postby Penny McIntyre » August 6th, 2003, 12:04 pm

Hi Folks,

I'm still suffering from diarrhea, even though I'm taking the maximum amount of lactaid pills each time I have a shake or bar. Any suggestions?

Penny
Penny McIntyre
Newbie
 
Posts: 5
Joined: July 28th, 2003, 11:07 am
Location: Bedford, Pennsylvania

Hope this helps

Postby Unca_Tim » August 8th, 2003, 8:00 am

Hi Penny,
Terry and Nancy are away til Monday at the 1st annual Medifast "Take Shape for Life" conference. Hope things are getting better for you? I found this post on another forum, and will pass it on to you.

--> Here's what the book says: "Usually this problem goes away within a few days as your body adjusts to the nutrient balance. For temporary relief, you can take Pepto Bismol or Immodium pills. If you continue to have diarrhea, you may be lactose intolerant. Don't ignore diarrhea or try to "live with it." Diarrhea causes you to lose water and electrolytes, not stored fat. If not controlled, it can slow your weight-loss progress as well as jeopardize your health." Later she says, "If you drink a Medifast packet then about twenty minutes later experience gurgling in your stomach, abdominal cramps or diarrhea, you are probably dealing with lactose intolerance. Nausea can also indicate lactose problems. When you eliminate most other foods, the enzyme level can easily be challenged by your intake of milk products. Once the enzyme is depleted, your body reacts, causing the symptoms. If you're already prone to lactose intolerance, stress, fatigue, and PMS seem to increase the symptoms." Then she has suggestions for treating lactose intolerance, if you're interested. Further, she says: "Some people experience brief but sudden episodes of diarrhea related to intestinal absorption rather than lactose intolerance. In rare situations, people have described a sensation of 'passing gas,' then suddenly realized they've had diarrhea. This problem is most likely to occur during the first few weeks on the plan, then it subsides as the body adjusts. If you aren't sure how to interpret your body's signals, it's best to stay close to a bathroom. Listed below are a few other factors that con contribute to diarrhea. If needed, you can use Immodium or Pepto Bismol pills to control the symptoms. Avoid sugar-free gum or mints. The sorbitol in these products can cause cramps and diarrhea. Limit amounts of instant bouillon. Bouillon may overstimulate the intestines, prompting symptoms. Be cautious with salad greens. If you eat a salad, then suddenly experience diarrhea, your body may not be ready to digest the roughage in salad ingredients. Postpone eating salads for a while or start with very small amounts. Ease into eating regular food. After a period of no eating, suddenly adding food can upset digestion." I hope this helps! <--

Nancy and Terry will be back on Monday and I'm sure will be happy to reply to your prob.
Let us know how you're doing
Unca
User avatar
Unca_Tim
Site Admin
 
Posts: 2645
Joined: July 15th, 2003, 11:33 pm
Location: The Great Northwest

Postby Penny McIntyre » August 8th, 2003, 8:22 am

Thanks Unca. I've lost 10 lbs. since my hysterectomy on July 3rd, and since starting the shakes and bars on July 25th... but the diarrhea isn't going away except on the days I go back to eating all 'real' food. Penny
Penny McIntyre
Newbie
 
Posts: 5
Joined: July 28th, 2003, 11:07 am
Location: Bedford, Pennsylvania

Ready to Drinks

Postby Unca_Tim » August 9th, 2003, 9:46 am

Way to go on the weight loss Penny!!

We'll have to find a way to keep you on the program. Switching back and forth from the program can keep you out of the mild state of ketosis that is the real engine for Medifast weight loss and could slow or eliminate any success you're having.

I've read several other places that people are having good success taking Immodium. Also, some people have suffered through a few days of discomfort without taking anything, and thier probs stopped once thier bodys adjusted to the diet. Make sure you drink LOTS of water if you do continue having diarrhea so you don't get dehydrated.

Another alternative you may consider, is switching to the "ready to drinks". They cost a tad more, but are totally lactose free and may be the answer for you.

Keep us posted on how you're doing. Nancy and Ter will be back on Monday.

All the best,
Unca
User avatar
Unca_Tim
Site Admin
 
Posts: 2645
Joined: July 15th, 2003, 11:33 pm
Location: The Great Northwest

The Screaming Dirties, eh...

Postby Nancy » August 13th, 2003, 10:02 pm

Hi, Penny ~
So sorry to hear that you are still plagued with diarrhea...you have really had a time of it and since the Lactaid tablets are not helping you with the problem, I would suggest trying the Medifast 70 shakes or the Ready-to-drink shakes. Many who are lactose intolerant can handle the Medifast 70 drinks just fine. Although you have done some experimenting yourself, it does seem like it may be time to try the RTD (Ready-to-Drinks).
Terry and I were in Orlando for a conference and I didn't have our laptop with us or I would have responded sooner to your post. Unca did a great job and gave you all the info that I would have written.

I'd like to remind you that we have a nurse's call and a doctor's call available to you every week. The nurse's call is on Monday evenings 5:30-6 PM PST & the doctor's call is Wednesday evenings 5:30-6 PM PST. I'll be happy to give you the phone numbers and the nurse's email address.
When I started back on regular food after having been on the full fast, I experienced a case of The Screaming Dirties! :oops: My stomach was a-gurgling and I had some gas rumbles that turned out to be more than gas, if you get my drift! I switched from raw veggies to steamed and that made the transition somewhat easier! I just had to be close to a BR for a few days right after introducing regular foods back into my daily eating plan.
Nothing tastes as good as thin feels...
The Formerly FLABulous and Now very Fabulous
Nancy Pettit
267/130
Image
User avatar
Nancy
Certified Health Advisor - #130 Club
Certified Health Advisor - #130 Club
 
Posts: 5088
Joined: July 2nd, 2003, 11:32 am
Location: Vancouver, WA


Return to Women's Health



Who is online

Users browsing this forum: No registered users and 0 guests

cron